Alabama, 2013Tornadoes and Flash Flooding in Alabama, January 30, 2013
January 30, 2013 · NWS BMX · 36 events in 19 counties and zones
Ahead of a strong cold front, a quasi linear convective system (QLCS) with embedded supercells moved eastward across Mississippi. Ahead of the line of thunderstorms, southerly flow increased, bringing moisture northward and increasing shear.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 36
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Ahead of a strong cold front, a quasi linear convective system (QLCS) with embedded supercells moved eastward across Mississippi. Ahead of the line of thunderstorms, southerly flow increased, bringing moisture northward and increasing shear. This resulted in increased surface instabilities across much of the area, allowing storms to become surface based. Several tornadoes and widespread thunderstorm wind damage occurred across much of the area. In addition, strong gradient winds ahead of the strengthening system brought down power lines and caused minor structural damage. Heavy rainfall rates caused isolated flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jan 30, 2:47 AM CST, 1 hour 46 minutes earlier.
Area forecast discussion, Jan 30, 2:47 AM CST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
247 AM CST WED JAN 30 2013
.UPDATE...
MESOSCALE UPDATE.
&&
.DISCUSSION...
QLCS CONTINUES TO PUSH EASTWARD EARLY THIS MORNING...WITH THE
NORTHEASTERN EDGE OF THE LINE ENTERING INTO NORTHWESTERN ALABAMA.
LOOKING AT THE LATEST SURFACE OBS...LOWER 70S TEMPERATURES WILL
MOST CERTAINLY BE REALIZED AS THE QLCS ARRIVES INTO WESTERN
PORTIONS OF OUR CWA. DEWPOINTS ARE ON THE RISE AS WELL...WITH A
DEWPOINT OF 67 OBSERVED AT MERIDIAN AND 66 AT TUSCALOOSA. THE
HIGHER TEMPERATURES ARE CURRENTLY ALLOWING MORE INSTABILITY TO BE
REALIZED...AND THE CAP TO BECOME ERODED. LAPS SOUNDING FROM
TUSCALOOSA REVEALED OVER 800J/KG OF CAPE AND INCREASING LI'S. THIS
IS CERTAINLY A CAUSE FOR CONCERN OVER THE NEXT FEW HOURS...AND
FURTHER DEVELOPMENT ALONG THE SOUTHERN EDGE OF THE QLCS WILL BE
CLOSELY WATCHED FOR SUPERCELLULAR DEVELOPMENT AHEAD OF THE LINE.
THE SOUTHERN PORTION OF THE LINE JUST EAST OF JACKSON MISSISSIPPI
IS LOOKING MORE LIKE A LINE OF BROKEN SUPERCELLS AS OPPOSED TO A
SQUALL LINE. THE NORTHERN SECTION OF THE LINE WILL UNDOUBTEDLY CARRY
THE BEST DAMAGING WIND THREAT BASED ON THE LATEST RADAR TRENDS...AS
WELL AS THE THREAT FOR QLCS MESOVORTICES THAT ACCOMPANY DEVELOPING
REAR INFLOW JETS. WITH THE HIGHER TEMPERATURES AND INSTABILITIES
IN PLACE...CONCERN IS GROWING FOR TORNADIC POTENTIAL OVER THE NEXT
FEW HOURS ACROSS OUR WESTERN AND SOUTHWESTERN COUNTIES.
56/GDG
&&
.AVIATION...
06Z TAF DISCUSSION.
CIGS HAVE ALREADY LOWERED TO MVFR AT ALL TERMINALS AND STILL BELIEVE
THEY WILL CONTINUE TO FALL TO IFR OVER THE NEXT FEW HOURS. RADAR
STILL SHOWS SOME VERY LIGHT RAIN SHOWERS MOVING NORTHWARD ACROSS
PORTIONS OF THE CWA. WINDS HAVE BEEN SLOWLY INCREASING OVER THE LAST
FEW HOURS AND WILL CONTINUE TO INCREASE FURTHER THRU THE OVERNIGHT
PERIOD AS THE PRESSURE GRADIENT TIGHTENS. THE HIGHEST WINDS SHOULD
OCCUR JUST AHEAD AND ALONG THE SQUALL LINE...WITH SUSTAINED
SOUTHERLY WINDS OF 15-20 KTS AND GUSTS OF 30-35 KTS OR HIGHER
POSSIBLE.
AS FAR AS THE TIMING OF THE SQUALL LINE...HAVE PUSHED IT BACK BY A
COUPLE OF HOURS BASED ON CURRENT TRENDS IN MS. RIGHT NOW LOOK FOR
STRONG TO SEVERE STORMS TO MOVE INTO WESTERN AL BEFORE SUNRISE AND
PUSH EASTWARD BEFORE EXITING THE EAST AROUND SUNSET. IF ISO/SCT
STORMS DEVELOP AHEAD OF THE LINE THEN THE THREAT COULD BEGIN A
LITTLE EARLIER. BE AWARE THAT TIMING WILL MOST LIKELY HAVE TO BE
ADJUSTED AGAIN AS THE SYSTEM MOVES CLOSER.
DUE TO SO MANY FORECAST CHALLENGES WITHIN THE FIRST 12 HOURS OF THE
PERIOD...DID NOT SPEND MUCH TIME ON THE SECOND HALF OF THE PERIOD.
AS A HEADS UP...WINDS WILL SHIFT TO THE W/SW BEHIND THE LINE OF
STORMS BUT WILL REMAIN GUSTY.
19
&&
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 68 31 48 30 43 / 100 10 0 10 0
ANNISTON 68 32 50 33 45 / 100 20 0 0 0
BIRMINGHAM 69 32 51 34 46 / 100 10 0 10 0
TUSCALOOSA 70 31 53 34 49 / 100 10 0 0 0
CALERA 69 32 51 36 48 / 100 10 0 0 0
AUBURN 68 34 53 38 53 / 100 40 0 0 0
MONTGOMERY 70 34 55 35 55 / 100 20 0 0 0
TROY 69 35 55 31 56 / 100 40 0 0 0
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
COUNTIES: AUTAUGA...BARBOUR...BIBB...BLOUNT...BULLOCK...
CALHOUN...CHAMBERS...CHEROKEE...CHILTON...CLAY...CLEBURNE...
COOSA...DALLAS...ELMORE...ETOWAH...FAYETTE...GREENE...HALE...
JEFFERSON...LAMAR...LEE...LOWNDES...MACON...MARENGO...MARION...
MONTGOMERY...PERRY...PICKENS...PIKE...RANDOLPH...RUSSELL...
SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TALLAPOOSA...
TUSCALOOSA...WALKER...WINSTON.
&&
56/19
Hazardous weather outlook, Jan 30, 2:14 AM CST, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
214 AM CST WED JAN 30 2013
ALZ011>015-017>050-310815-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
214 AM CST WED JAN 30 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORMS AND ISOLATED TORNADOES ARE POSSIBLE THIS
MORNING AND LASTING THROUGH 10AM FOR AREAS ALONG AND WEST OF A
DEMOPOLIS...TO BIRMINGHAM...TO ONEONTA LINE. THERE COULD BE ISOLATED
THUNDERSTORMS FORMING AHEAD OF THE SQUALL LINE THAT COULD HAVE AN
INCREASED CHANCE OF PRODUCING TORNADOES.
THE SQUALL LINE WILL CONTINUE TO PUSH THROUGH CENTRAL ALABAMA
DURING THE LATE MORNING AND EARLY AFTERNOON HOURS. ONCE AGAIN THE
MAIN CONCERN WILL BE DAMAGING STRAIGHT LINE WINDS...ALONG WITH AN
ISOLATED TORNADO THREAT RIGHT ALONG AND JUST AHEAD OF THE LINE.
LOOK FOR THE SEVERE WEATHER THREAT TO EXIT THE AREA BY NO LATER
THAN 6 PM THIS EVENING.
WINDY CONDITIONS WILL ALSO CONTINUE FOR ALL OF CENTRAL ALABAMA
THROUGH 6 PM THIS EVENING. SUSTAINED WINDS OF 25 MPH...WITH GUSTS OF
UP TO 35 MPH ARE POSSIBLE. HIGHER ELEVATION LOCATIONS OF EASTERN
AND NORTHEASTERN ALABAMA COULD SEE WIND GUSTS OF UP TO 50 MPH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE
NEEDED THROUGH THIS AFTERNOON.
In the hours before
Special weather statement, Jan 30, 3:54 AM CST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
354 AM CST WED JAN 30 2013
ALZ011-301100-
MARION AL-
354 AM CST WED JAN 30 2013
...SIGNIFICANT WEATHER ADVISORY FOR MARION COUNTY UNTIL 500 AM CST...
AT 348 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES NORTHWEST OF
RUSSELLVILLE TO AMORY...AND MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
HAMILTON...
WESTON...
HACKLEBURG...
BRINN...
LAKE BUTTAHATCHEE...
THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3431 8764 3411 8763 3396 8766 3399 8795
3402 8795 3403 8799 3405 8799 3406 8821
3432 8818 3433 8817
TIME...MOT...LOC 0954Z 254DEG 21KT 3460 8791 3398 8841
61Event by event
21 thunderstorm wind, 8 flash flood, 5 tornado, 1 hail, 1 flood. Local standard time, as filed.
Tornado, Lamar
- When
- January 30, 4:33 AM CST to 4:36 AM CST
- Where
- Lamar County, 6.14 mi WSW of Crews to 2.37 mi WSW of Crews
- Rating
- EF1
- Path length
- 3.83 mi
- Path width
- 300 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 33.872, -88.232
An EF1 tornado touched down in Monroe County, Mississippi, south of Greenwood Springs (See WFO Memphis Storm Data) and tracked northeastward into Lamar County, Alabama. The EF1 tornado with winds of 90 mph and 300 yards wide entered Alabama near the intersection of Pleasant Hills Rd and State Line Rd, downing trees near the state line. The tornado took a turn to the east, remaining south of US Highway 278. As the tornado crossed Shake Rag Rd and Abernathy Rd, it caused minor roof damage to one home and an outbuilding, and downed many trees. As the tornado turned to the north northeast, it crossed Sulligent Lake Rd and dissipated just west of Glass Rd. Path length in Mississippi was 7.02 miles.
Hail, Marion
- When
- January 30, 4:50 AM CST
- Where
- Marion County, 0.94 mi NNW of Hamilton
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.142, -87.988
Tornado, Fayette
- When
- January 30, 5:18 AM CST to 5:25 AM CST
- Where
- Fayette County, 3.48 mi NNW of Covin to 2.31 mi N of Fayette R Arthur Arp
- Rating
- EF1
- Path length
- 6.5 mi
- Path width
- 500 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 33.726, -87.904
A tornado touched down in west central Fayette County, northwest of Fayette, along County Road 37 near the community of Mt. Vernon. The tornado tracked east northeast snapping and uprooting trees as it crossed County Road 23 and Alabama Highway 18. The tornado briefly strengthened to 90 MPH and turned to the northeast where it crossed Alabama Highway 107 and caused minor damage to a residence. The tornado continued moving east northeast, crossing Luxapallila Creek and causing significant tree damage along County Road 21, County Road 85 and County Road 80. The tornado crossed US Highway 43, downing more trees before lifting just west of Alabama Highway 129.
Thunderstorm Wind, Walker
- When
- January 30, 5:41 AM CST
- Where
- Walker County, 3.31 mi NE of Kansas to 3.26 mi W of Prospect
- Measured
- 78 kt (90 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 33.933, -87.508
Microburst winds of 90 MPH downed 150 pine trees in a swath of wind damage 200 yards wide south southwest of Nauvoo.
Tornado, Walker
- When
- January 30, 5:42 AM CST to 5:46 AM CST
- Where
- Walker County, 2.7 mi W of Prospect to 2.7 mi NE of Prospect
- Rating
- EF0
- Path length
- 4.9 mi
- Path width
- 200 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 33.934, -87.497
An EF0 tornado developed just downstream of the microburst wind damage south southwest of Nauvoo. This tornado moved east northeast, crossing Slick Lizard Rd. A mobile home sustained moderate damage due to a downed tree. The tornado continued east northeast, causing shingle damage to a home and destroying an outbuilding. The tornado lifted after crossing Alabama Highway 5. Along the path, dozens of hardwood and softwood trees were uprooted or snapped.
Tornado, Winston
- When
- January 30, 5:50 AM CST to 5:59 AM CST
- Where
- Winston County, 2.83 mi NE of Poplar Spgs to 2.18 mi N of Nathan
- Rating
- EF1
- Path length
- 10.39 mi
- Path width
- 1,000 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 34.062, -87.370
An EF1 tornado touched down just west of the intersection of County Road 8 and County Road 3074 north northeast of Poplar Springs, downing several trees. In addition, a portion of the roof of a mobile home was thrown one quarter mile. At this point, the width was near 100 yards wide. The tornado tracked east northeast along Slick Ford Road, downing hundreds of trees. As the tornado crossed Smith Lake near Cove Road South, six homes sustained roof damage; one severely. The tornado widened to 1000 yards wide as it crossed the lake near County Road 61. As it tracked along the lake, thousands of trees were downed causing damage to at least a dozen additional residences. Also, several boat houses were destroyed. The tornado weakened as it crossed County Road 63, dissipating near the intersection of County Road 41 and County Road 52.
Tornado, Winston
- When
- January 30, 6:01 AM CST to 6:04 AM CST
- Where
- Winston County, 0.55 mi N of Addison to 3.96 mi N of Nesmith
- Rating
- EF1
- Path length
- 4.2 mi
- Path width
- 300 yd
- Continued into
- Cullman, Al (HUN)
- Reported by
- NWS Storm Survey
- Coordinates
- 34.208, -87.180
An EF1 tornado touched down just north of Addison along County Road 41, just north of Hunter Rd with winds of 70-80mph snapping many softwood trees. The tornado tracked east northeast and destroyed a small airplane hangar at the Addison Municipal Airport. As it tracked parallel to County Road 41, it continued to down trees with winds of 90mph. Just passed County Road 130, the tornado removed a portion of the roof from a residence. Portions of a metal roof were uplifted from an outbuilding along County Road 3725, causing minor tree damage. The tornado continued east northeast, crossing into Cullman County (See Storm Data WFO Huntsville) just south of County Road 1043. The tornado remained on the ground for an additional 2.14 miles in Cullman County.
Thunderstorm Wind, Winston
- When
- January 30, 6:02 AM CST
- Where
- Winston County, 1.13 mi NW of Helicon
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.131, -87.144
Trees and power lines were knocked down along County Road 40, just west of County Road 77.
Thunderstorm Wind, Autauga
- When
- January 30, 6:18 AM CST
- Where
- Autauga County, 1.72 mi SSE of Prattmont
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.447, -86.438
Trees and power lines were blown down on US Highway 31.
Thunderstorm Wind, Autauga
- When
- January 30, 6:25 AM CST
- Where
- Autauga County, 3.27 mi ENE of Fays
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.503, -86.371
Several trees were knocked down in and around Millbrook.
Thunderstorm Wind, Tuscaloosa
- When
- January 30, 6:44 AM CST
- Where
- Tuscaloosa County, 3.22 mi SW of Coker
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 33.193, -87.734
Trees were reported down along Romulus Road near Sipsey Valley High School.
Thunderstorm Wind, Sumter
- When
- January 30, 7:40 AM CST
- Where
- Sumter County, 3.33 mi WNW of York
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.494, -88.374
A tree was reported down on County Road 2, north of Cuba.
Thunderstorm Wind, Chilton
- When
- January 30, 7:48 AM CST
- Where
- Chilton County, 0.83 mi NNE of Clanton Gragg Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 32.861, -86.614
Several trees were blown down along Pinedale Rd.
Thunderstorm Wind, Talladega
- When
- January 30, 8:20 AM CST
- Where
- Talladega County, 0.52 mi SW of Gantt Jct
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.145, -86.257
A tree and powerlines were blown down at the intersection of Alabama Highway 21 and US Highway 280.
Thunderstorm Wind, Calhoun
- When
- January 30, 9:10 AM CST
- Where
- Calhoun County, 1.25 mi E of De Armanville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 33.633, -85.728
A tree was blown down along Bernard Couch Drive.
Thunderstorm Wind, Calhoun
- When
- January 30, 9:12 AM CST
- Where
- Calhoun County, 0.73 mi SW of Choccolocco
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 33.664, -85.710
A large tree fell on a residence along Reneau St, causing roof damage.
Flash Flood, Jefferson
- When
- January 30, 10:30 AM CST to 12:30 PM CST
- Where
- Jefferson County, 1.07 mi N of Fairfield to 1.04 mi N of Fairfield
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 33.485, -86.918
The intersection at E.J. Oliver Blvd and Valley Road in Fairfield was impassable due to high waters.
Thunderstorm Wind, Elmore
- When
- January 30, 10:35 AM CST
- Where
- Elmore County, 2.67 mi ESE of Wetumpka
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.535, -86.178
Power lines were blown down on Whitman Field Rd, just east of US Highway 231.
Flash Flood, Calhoun
- When
- January 30, 10:50 AM CST to 1:30 PM CST
- Where
- Calhoun County, 1.37 mi SSW of Hobson City to 1.31 mi SSW of Hobson City
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.612, -85.831
Local police reported Hale St and Elm St in Oxford were flooded and considered to be dangerous.
Flash Flood, Calhoun
- When
- January 30, 10:50 AM CST to 1:30 PM CST
- Where
- Calhoun County, 0.72 mi NE of West End Anniston to 0.91 mi NE of West End Anniston
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.658, -85.842
Many intersections along 10th St were flooded and impassable. One water rescue was reported with no injuries.
Flash Flood, Jefferson
- When
- January 30, 10:55 AM CST to 12:30 PM CST
- Where
- Jefferson County, 1.28 mi SE of Ayres to 1.09 mi ESE of Ayres
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 33.668, -86.663
Portions of Sweeney Hollow Rd were reported as flooded.
Thunderstorm Wind, Randolph
- When
- January 30, 10:58 AM CST
- Where
- Randolph County, 2.91 mi SSW of Pine Tuckey
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.434, -85.546
Trees were knocked down along County Road 29.
Flash Flood, Talladega
- When
- January 30, 11:00 AM CST to 1:00 PM CST
- Where
- Talladega County, 1.14 mi W of Oldfield to 1.03 mi W of Oldfield
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 33.200, -86.240
Lake Terrace St was flooded, with water levels up to automobile windows.
Flash Flood, Talladega
- When
- January 30, 11:00 AM CST to 1:00 PM CST
- Where
- Talladega County, 0.95 mi NNW of Talladega to 0.99 mi NNW of Talladega
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 33.443, -86.106
Flooding was reported along many roads in Talladega. Court St and Mosley St were reported as impassable. Other flooded streets included Isabell Circle, North St E, Scott St, and 8th Ave.
Flash Flood, Talladega
- When
- January 30, 11:02 AM CST to 1:00 PM CST
- Where
- Talladega County, 0.7 mi NNE of Childersburg to 0.83 mi NNE of Childersburg
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 33.279, -86.365
Sadie Lee Lane and Cooper St were impassable due to high water.
Thunderstorm Wind, Tallapoosa
- When
- January 30, 11:07 AM CST
- Where
- Tallapoosa County, 1.16 mi W of Jacksons Gap
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 32.880, -85.820
Trees were blown down along Main St.
Thunderstorm Wind, Clay
- When
- January 30, 11:10 AM CST
- Where
- Clay County, 0.74 mi NNE of Barfield
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 33.360, -85.716
Trees were blown down along Alabama Highway 9 in Barfield.
Thunderstorm Wind, Randolph
- When
- January 30, 11:28 AM CST
- Where
- Randolph County, 0.58 mi E of Wadley
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.120, -85.540
Trees were blown down along Alabama Highway 22 east of Wadley.
Flash Flood, Cleburne
- When
- January 30, 11:38 AM CST to 1:30 PM CST
- Where
- Cleburne County, 0.89 mi SW of Heflin to 0.74 mi SW of Heflin
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 33.642, -85.592
At least six inches of water had flooded US Highway 78 at Alabama Highway 9.
Thunderstorm Wind, Randolph
- When
- January 30, 11:39 AM CST
- Where
- Randolph County, 1.45 mi W of Tenant
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.250, -85.455
Trees were blown down along County Road 33.
Thunderstorm Wind, Elmore
- When
- January 30, 11:48 AM CST
- Where
- Elmore County, 1.88 mi WNW of Tallassee
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.540, -85.930
Trees were reported down in and around the community of Friendship.
Thunderstorm Wind, Randolph
- When
- January 30, 11:48 AM CST
- Where
- Randolph County, 0.8 mi SSE of Wehadkee
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.219, -85.265
Trees were blown down along County Road 30, near Paran.
Thunderstorm Wind, Tallapoosa
- When
- January 30, 11:50 AM CST
- Where
- Tallapoosa County, 1.31 mi N of Dadeville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 32.849, -85.748
Trees were blown down along Dudleyville Rd and Horesebend Rd, northeast of Dadeville.
Flood, Talladega
- When
- January 30, 1:00 PM CST to 4:00 PM CST
- Where
- Talladega County, 2.53 mi NNW of Stockdale to 2.75 mi ESE of Gantt Jct
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 33.451, -86.053
Runoff from heavy rainfall continued and streets across the county remained flooded for several hours after rainfall ended.
Thunderstorm Wind, Lee
- When
- January 30, 1:10 PM CST
- Where
- Lee County, 2.03 mi ESE of Pepperell
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.615, -85.370
A tree was blown over, onto a manufactured home, trapping one person inside. No injuries reported.
Thunderstorm Wind, Pike
- When
- January 30, 1:30 PM CST
- Where
- Pike County, 0.69 mi N of Troy
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.810, -85.970
Strong winds blew roof shingles off a home.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Georgia, January 30, 20131 death · 18 injured · $75 million · EF3 · 45 events
- Tornadoes and Damaging Winds in Tennessee, January 30, 20131 death · 4 injured · $10 million · EF2 · 93 events
- Tornadoes and Damaging Winds in Kentucky, January 30, 20132 injured · $826,000 · EF2 · 39 events
- Flooding and Damaging Winds in West Virginia, January 30 to 31, 20131 death · $43,000 · 50 kt wind · 12 events
- Winter Storm and Winter Weather in Michigan, January 30 to 31, 20131 death · 1 injured · $8,000 · 14 events
- Flash Flooding in Maryland, January 30 to 31, 20131 death · 6 events
- Flood in Michigan, January 30 to 31, 2013$4.6 million · 1 event
- Flash Flooding and Flood in Virginia, January 30 to 31, 2013$1.6 million · 70 kt wind · 21 events
- Tornado and Damaging Winds in Alabama, January 30, 2013$114,000 · EF1 · 28 events
- Damaging Winds in Indiana, January 30, 2013$399,000 · 70 kt wind · 21 events
- Damaging Winds in Pennsylvania, January 30, 2013$295,000 · 58 kt wind · 20 events
- Damaging Winds in South Carolina, January 30, 2013$150,000 · 50 kt wind · 29 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 432214, 432215, 431306, 432125, 432130, 432140, 432143, 432216, 432217, 432218, 432219, 432220, 432221, 432222, 432225, 432226, 432227, 432228, 432229, 432230, 432231, 432232, 432233, 432242, 432234, 432235, 432236, 432237, 432239, 432238, 432240, 432241, 432245, 432246, 432243, 432244.